Kim1717

Slow digestive issues

5 posts in this topic

Hi All, 

I was wondering if any of you wonderful website users have run Into a similar problem and can offer any advice. I've been off of Adderall for a few weeks and have tried quitting before with varying degrees of success. It seems like every time I go off the drug, my digestion slows and I am not having complete bowel movements(sorry for the TMI).  Food just sits in my stomach and my appetite is at ravenous status so I end up feeling like a oompa loompa in no time.  It feels so uncomfortable after a while that it's difficult for me to not fill the prescription for relief. I've tried fiber pills, probiotics, including more fiberous foods into diet, Senna tea leaf and even OTC laxatives/stool softeners to get everything going but the irritating side effect is horrible in of itself and the digestion is still slow. Sorry for the crass subject matter but I would totally appreciate if anyone has encountered similar and can offer any tips or tricks to get through. Thanks! 

 

Share this post


Link to post
Share on other sites

Hey Kim. I have run into problems with metabolism/digestion/appetite as well since quitting. The combination of slowed metabolism and insatiable appetite can be so frustrating. A few things that have helped for me that you didn’t list above: drinking ALOT of water, coffee, limiting dairy and sugar in my diet. Cardio (cycling, running, etc.) has been huge. Start slow, even just a 15 minute jog can get things moving in my experience. 

 

All that said, you are still early on in the recovery process. I’d give it some more time, and if the issues persist contact a dietitian, physician, etc. to brainstorm solutions that DON’T include getting back on Adderall.

1 person likes this

Share this post


Link to post
Share on other sites

 I remember this thread from several years ago:

Try using the search feature in the upper right corner of this page - there are about two dozen topics or posts dealing with this issue.

Share this post


Link to post
Share on other sites

Thank you both, Quit-once and DrewK15. Seems like increased water and vegetable consumption and some walking/jogging seem key.

I'm hoping to get through the holidays without resorting to prescription hellish merry-go-round. 

Share this post


Link to post
Share on other sites

I had the same problem for the first few months, I even went to a Gastroenterologist. After their workup they basically told me to eat more fiber and take MiraLax.

MiraLax is different than most laxatives in that it basically just helps get more water into your digestive system. It is very safe even pediatric doctors prescribe for infants. They said I could even take twice a day which is over the dosing on the bottle. It wont make you "blow out" or anything awkward, its more of a thing that will help after a couple days of using and will get more regular then cut back over time...

 

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now